Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 67, NWS Quad Cities, IA

December 27, 2016Iowa County, Iowa

NWS Quad Cities, IA issued this river flood warning at Dec 27, 2016, 11:05 AM CST for Iowa County, Iowa. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Dec 27, 2016, 11:05 AM CST (17:05 UTC)
Expired
Jan 1, 2017, 10:00 AM CST
In force
5 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

County Iowa County, IA

The radar

The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Iowa River at Marengo (MROI4).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05453100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

973 
WGUS43 KDVN 271705
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 AM CST TUE DEC 27 2016

.River flooding occurring due to a combination of ice jams and snowmelt.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-280505-
/O.NEW.KDVN.FL.W.0067.161227T1705Z-170101T1600Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.161231T0400Z.NO/
1105 AM CST TUE DEC 27 2016

...Flood Warning in effect until Friday evening...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Iowa River at Marengo.
* Until Friday evening.
* At 10:00 AM Tuesday the stage was 14.8 feet...and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...Fall below flood stage Friday evening. Ice action may cause 
  rapid fluctuations of a foot or more in river levels. 
* Impact...At  14.0 feet...Water affects low-lying agricultural land 
  along the river.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

Haase
4 follow-up statements
840 
WGUS83 KDVN 280156
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CST TUE DEC 27 2016

.Updated information on flooding due to an ice jam along the Iowa River near
Marengo.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-281756-
/O.CON.KDVN.FL.W.0067.000000T0000Z-170101T1600Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.161231T0400Z.NO/
756 PM CST TUE DEC 27 2016

...Flood Warning remains in effect until Friday evening...

The Flood Warning continues for
  The Iowa River at Marengo.
* Until Friday evening.
* At 7:00 PM Tuesday the stage was 14.5 feet...and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...Hover around 14.5 feet through Thursday, then fall below flood stage 
  Friday evening. Ice action may cause rapid fluctuations in river levels. 
* Impact...At 14.0 feet...Water affects low-lying agricultural land 
  along the river.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$
190 
WGUS83 KDVN 280937
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 AM CST WED DEC 28 2016

.Flood warnings remain in effect for parts of the Iowa River in eastern Iowa and the Rock River
in Northern Illinois.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-290137-
/O.CON.KDVN.FL.W.0067.000000T0000Z-170101T1600Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.161231T0400Z.NO/
337 AM CST WED DEC 28 2016

...Flood Warning remains in effect until Friday evening...

The Flood Warning continues for
  The Iowa River at Marengo.
* Until Friday evening.
* At  3:00 AM Wednesday the stage was 14.2 feet...and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity...River levels have decreased over the 
  past several hours, which may be due to the breaking up of an 
  ice jam. Additional fluctuations of river levels around flood
  stage will still be possible into Wednesday due to ice action.
* Forecast...Fall below flood stage Friday evening.
* Impact...At  14.0 feet...Water affects low-lying agricultural land 
  along the river.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

ILC073-161-195-290136-
/O.CON.KDVN.FL.W.0064.000000T0000Z-170104T1200Z/
/JOSI2.1.IC.161224T0645Z.161229T0600Z.170103T0000Z.NO/
337 AM CST WED DEC 28 2016

...Flood Warning remains in effect until Monday evening...

The Flood Warning continues for
  The Rock River near Joslin.
* Until Monday evening.
* At  2:45 AM Wednesday the stage was 12.5 feet...and steady.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 13.1 feet Thursday morning. Fall below flood 
  stage Monday evening.
* Impact...At  13.0 feet...Flooding of unprotected agricultural land 
  occurs. Water also affects Lundeens Landing Campground.

&&

LAT...LON 4152 9032 4148 9027 4163 8999 4169 9002


$$
983 
WGUS83 KDVN 281557
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 AM CST WED DEC 28 2016

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-290757-
/O.EXT.KDVN.FL.W.0067.000000T0000Z-170101T1800Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.161231T0600Z.NO/
957 AM CST WED DEC 28 2016

...Flood Warning now in effect until Saturday morning...

The Flood Warning continues for
  The Iowa River at Marengo.
* Until Saturday morning.
* At  9:00 AM Wednesday the stage was 14.1 feet...and slowly falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity...River levels have decreased over the 
  past several hours, which may be due to the breaking up of an 
  ice jam. These levels are expected to stabilize then increase again 
  later today. Additional fluctuations of river levels around flood
  stage will still be possible into Saturday due to ice action.
* Forecast...Rise to 14.6 feet Thursday evening. Fall below flood 
  stage Saturday morning.
* Impact...At  14.0 feet...Water affects low-lying agricultural land 
  along the river.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

ILC073-161-195-290756-
/O.EXT.KDVN.FL.W.0064.000000T0000Z-170105T0600Z/
/JOSI2.1.IC.161224T0645Z.161229T1800Z.170103T1800Z.NO/
957 AM CST WED DEC 28 2016

...Flood Warning now in effect until Tuesday...

The Flood Warning continues for
  The Rock River near Joslin.
* Until Tuesday.
* At  8:45 AM Wednesday the stage was 12.5 feet...and steady.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 12.7 feet Thursday. Fall below flood stage 
  Tuesday.
* Impact...At  12.5 feet...Water affects some summer cottages along 
  the river.

&&

LAT...LON 4152 9032 4148 9027 4163 8999 4169 9002


$$
730 
WGUS83 KDVN 290222
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 PM CST WED DEC 28 2016

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-290252-
/O.CAN.KDVN.FL.W.0067.000000T0000Z-170101T1800Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.000000T0000Z.NO/
822 PM CST WED DEC 28 2016

...Flood Warning is Cancelled...

The Flood Warning is cancelled for
  The Iowa River at Marengo.
* At 8:00 PM Wednesday the stage was 13.8 feet...and falling.
* Flood stage is 14.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Fall to 12.9 feet Friday morning.
* Impact...At 11.0 feet...water affects the lowest agricultural land
  along the river.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:00 AM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Dec 27, 5:00 AM CST, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
500 AM CST Tue Dec 27 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 143 AM CST Tue Dec 27 2016

The sky was clear across most of the area during the overnight
hours, with the exception of far northeast Iowa and northern
Illinois. Early morning temperatures were mostly in the 25 to 30
degree range. A west breeze averaged 10 to 15 mph with a few gusts
around 25 mph.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 143 AM CST Tue Dec 27 2016

Quiet weather will persist through the short term period. Expect
plenty of sunshine today with a west wind at 10 to 15 mph.
Afternoon high temperatures should be about 5 degrees above
normal, ranging from the lows 30s along the Highway 20 corridor,
to the low 40s in the far south. A surface high pressure ridge
will push east across the area this afternoon and evening as winds
drop off then become light from the south overnight. For tonight,
expect a mostly clear sky. The lack of snow cover will help keep
lows up mainly in the 20s to near 30 far south. Normal lows for
the date are in the teens.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 143 AM CST Tue Dec 27 2016

Quiet and dry conditions will be seen across the area Wednesday and
Wednesday night as high pressure moves through the Midwest.
Temperatures will continue to average above normal.

On Thursday an upper level disturbance will move through the upper
Midwest and Great Lakes. Moisture is shallow and limited with the
disturbance. However, what forcing is available should be enough to
generate some snow flurries and possibly some isolated snow showers
across roughly the northeast half of the area Thursday afternoon.

Thursday evening there may or may not be some lingering flurries
across the northeast half of the area. Otherwise, expect dry
conditions with temperatures near normal.

Friday on...

The model consensus has dry conditions from Friday through Sunday
across the area. High pressure will move through the Midwest on
Friday with a storm system passing well to the south on Saturday.
Temperatures should average above normal. Attention then turns to
late in the weekend.

The overall flow pattern across the North American continues to
remain favorable for storm development. Although the model spread
has decreased for the next storm system, it still remains large. As
a result, the probability is high that there will be changes, likely
run-to-run, on the development and track of this storm system over
the next three days.

The DGEX/CMC global take a low from Nebraska into Minnesota anywhere
from late Sunday night through Monday night. Such a track would
suggest rain or a rain/snow mix.

The GFS takes a low from Kansas into Wisconsin Monday/Monday night.
This track would suggest snow or mixed precipitation.

The ECMWF takes a low from Texas into Michigan late Sunday night and
Monday while an upper level feature moves from Nebraska into
Minnesota. This track suggests mixed precipitation with possibly
some snow.

Given these differences, the model consensus has chance pops Sunday
night, likely pops Monday, and slight chance to chance pops Monday
night. Precipitation goes from snow Sunday night to rain/snow or all
rain on Monday and then a mix changing to all snow Monday night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
ISSUED AT 500 AM CST Tue Dec 27 2016

MVFR clouds may briefly skirt KDBQ early this morning. Otherwise, VFR
conditions through the TAF period. A west wind around 9-12kts will
become southerly and diminish this evening.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...08
AVIATION...RP Kinney
Hazardous weather outlook, Dec 27, 3:08 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CST TUE DEC 27 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-280915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
308 AM CST TUE DEC 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ICE JAM FLOODING CONTINUES ON THE ROCK RIVER AT JOSLIN. ICE ACTION
HAS ALSO RESULTED IN RECENT RISES TO NEAR BANKFULL ON THE IOWA
RIVER AT MARENGO AND THE ENGLISH RIVER AT KALONA. PLEASE SEE THE
LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RP KINNEY

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.